Alert archive / Missouri / Tornado Warnings in 2024
Tornado Warning 12, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 16, 2024, 3:39 PM CDT for Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2024, 3:39 PM CDT (20:39 UTC)
- Expired
- Apr 16, 2024, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 159 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 3:39 PM CDT | FUNNEL CLOUD | 5 N Sand Hill, MO | Possible funnel cloud. Hard to tell given how hard it is raining. |
| Apr 16, 4:03 PM CDT | HAIL 1 | Mount Sterling, IA | |
| Apr 16, 4:10 PM CDT | TSTM WND GST 60 | 4 Ene Mount Sterling, IA | Straight line winds estimated at least 60 mph. Also reported half inch hail. |
| Apr 16, 4:11 PM CDT | TSTM WND DMG | 1 S Bonaparte, IA | Tree branches down. |
| Apr 16, 4:25 PM CDT | HAIL 1 | Wyaconda, MO | Reported by Wyaconda Fire. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 12:06 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 392 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
472
WFUS53 KDVN 162039
TORDVN
IAC177-MOC045-199-162130-
/O.NEW.KDVN.TO.W.0012.240416T2039Z-240416T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
339 PM CDT Tue Apr 16 2024
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Southeastern Van Buren County in southeastern Iowa...
Scotland County in northeastern Missouri...
Northwestern Clark County in northeastern Missouri...
* Until 430 PM CDT.
* At 338 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Memphis, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Granger, Arbela, Prospect Grove, Azen, Etna, and Brock around 345
PM CDT.
Cantril, Mount Sterling, and Heath Memorial Conservation Area
around 350 PM CDT.
Lake Sugema Campground around 355 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Keosauqua, Bonaparte, Lacey Keosauqua State Park, Bentonsport/Vernon,
Farmington, Keosauqua Airport, Indian Lake Park, Anson and Van Buren
County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4083 9188 4067 9172 4060 9172 4058 9169
4056 9169 4054 9162 4051 9162 4049 9159
4030 9215 4031 9229 4040 9231
TIME...MOT...LOC 2038Z 220DEG 41KT 4041 9215
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Gibbs6 follow-up statements
090
WWUS53 KDVN 162040
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
340 PM CDT Tue Apr 16 2024
IAC177-MOC045-199-162130-
/O.CON.KDVN.TO.W.0012.000000T0000Z-240416T2130Z/
Van Buren IA-Scotland MO-Clark MO-
340 PM CDT Tue Apr 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN VAN BUREN...SCOTLAND AND NORTHWESTERN CLARK COUNTIES...
At 340 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Memphis, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Granger, Arbela, Prospect Grove, Azen, Etna, and Brock around 345
PM CDT.
Cantril, Mount Sterling, and Heath Memorial Conservation Area
around 350 PM CDT.
Lake Sugema Campground around 355 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Keosauqua, Bonaparte, Bentonsport/Vernon, Lacey Keosauqua State Park,
Farmington, Keosauqua Airport, Indian Lake Park and Van Buren County
Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4083 9188 4067 9172 4060 9172 4058 9169
4056 9169 4054 9162 4051 9162 4049 9159
4030 9215 4031 9229 4040 9231
TIME...MOT...LOC 2040Z 220DEG 41KT 4044 9212
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Gibbs634
WWUS53 KDVN 162049
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
349 PM CDT Tue Apr 16 2024
IAC177-MOC045-199-162130-
/O.CON.KDVN.TO.W.0012.000000T0000Z-240416T2130Z/
Van Buren IA-Scotland MO-Clark MO-
349 PM CDT Tue Apr 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN VAN BUREN...EASTERN SCOTLAND AND NORTHWESTERN CLARK
COUNTIES...
At 349 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Arbela, or 8 miles east of Memphis, moving northeast
at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Luray, Mount Sterling, Prospect Grove, Azen, Heath Memorial
Conservation Area, and Chambersburg around 355 PM CDT.
Indian Lake Park and Anson around 400 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Bonaparte, Farmington, Battle of Athens Campground and
Bentonsport/Vernon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4083 9188 4067 9172 4060 9172 4058 9169
4056 9169 4054 9162 4051 9162 4049 9159
4031 9212 4031 9217 4055 9216
TIME...MOT...LOC 2049Z 227DEG 38KT 4049 9201
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Gibbs354
WWUS53 KDVN 162058
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
358 PM CDT Tue Apr 16 2024
IAC177-MOC045-199-162130-
/O.CON.KDVN.TO.W.0012.000000T0000Z-240416T2130Z/
Van Buren IA-Scotland MO-Clark MO-
358 PM CDT Tue Apr 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN VAN BUREN...NORTHEASTERN SCOTLAND AND NORTHWESTERN CLARK
COUNTIES...
At 358 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Heath Memorial Conservation Area, or 11 miles south
of Keosauqua, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bonaparte, Bentonsport/Vernon, Farmington, Indian Lake Park, and
Anson around 405 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4083 9188 4067 9172 4060 9172 4058 9169
4056 9169 4054 9162 4051 9162 4042 9198
4042 9209 4060 9211
TIME...MOT...LOC 2058Z 220DEG 41KT 4057 9192
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Gibbs703
WWUS53 KDVN 162104
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
404 PM CDT Tue Apr 16 2024
IAC177-MOC045-199-162130-
/O.CON.KDVN.TO.W.0012.000000T0000Z-240416T2130Z/
Van Buren IA-Scotland MO-Clark MO-
404 PM CDT Tue Apr 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN VAN BUREN...NORTHEASTERN SCOTLAND AND NORTHWESTERN CLARK
COUNTIES...
At 402 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Heath Memorial Conservation Area, or 9 miles
southeast of Keosauqua, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bonaparte, Bentonsport/Vernon, Farmington, and Indian Lake Park
around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4083 9188 4067 9172 4060 9172 4058 9169
4053 9175 4047 9196 4048 9204 4061 9207
TIME...MOT...LOC 2102Z 220DEG 41KT 4061 9188
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Gibbs297
WWUS53 KDVN 162107
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
407 PM CDT Tue Apr 16 2024
MOC199-162117-
/O.CAN.KDVN.TO.W.0012.000000T0000Z-240416T2130Z/
Scotland MO-
407 PM CDT Tue Apr 16 2024
...THE TORNADO WARNING FOR NORTHEASTERN SCOTLAND COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for southeastern
Iowa...and northeastern Missouri.
&&
LAT...LON 4083 9188 4067 9172 4061 9172 4061 9173
4053 9193 4057 9195 4060 9194 4061 9196
4067 9199
TIME...MOT...LOC 2107Z 220DEG 41KT 4066 9183
$$
IAC177-MOC045-162130-
/O.CON.KDVN.TO.W.0012.000000T0000Z-240416T2130Z/
Van Buren IA-Clark MO-
407 PM CDT Tue Apr 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN VAN BUREN AND NORTHWESTERN CLARK COUNTIES...
At 407 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bonaparte, or 8 miles southeast of Keosauqua, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bonaparte, Bentonsport/Vernon, Farmington, and Indian Lake Park
around 410 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4083 9188 4067 9172 4061 9172 4061 9173
4053 9193 4057 9195 4060 9194 4061 9196
4067 9199
TIME...MOT...LOC 2107Z 220DEG 41KT 4066 9183
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Gibbs934
WWUS53 KDVN 162115
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
415 PM CDT Tue Apr 16 2024
IAC177-MOC045-162130-
/O.CON.KDVN.TO.W.0012.000000T0000Z-240416T2130Z/
Van Buren IA-Clark MO-
415 PM CDT Tue Apr 16 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
SOUTHEASTERN VAN BUREN AND NORTHWESTERN CLARK COUNTIES...
At 415 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bonaparte, or 11 miles east of Keosauqua, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Van Buren and northwestern Clark Counties, including the
following locations... Indian Lake Park, Farmington, Heath Memorial
Conservation Area, and Mount Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4076 9181 4067 9172 4061 9172 4061 9173
4053 9193 4057 9195 4060 9194 4066 9191
TIME...MOT...LOC 2115Z 220DEG 41KT 4074 9175
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
GibbsWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 16, 2:42 PM CDT, 57 minutes earlier. Its key messages:
- Severe weather event ongoing through this evening. All hazards are possible.
- Another round of showers Thursday, with windy and cooling conditions into the weekend. Frost or freeze possible Friday and Saturday nights.
Area forecast discussion, Apr 16, 2:42 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 242 PM CDT Tue Apr 16 2024 .KEY MESSAGES... - Severe weather event ongoing through this evening. All hazards are possible. - Another round of showers Thursday, with windy and cooling conditions into the weekend. Frost or freeze possible Friday and Saturday nights. && .SHORT TERM /THROUGH TONIGHT/... Issued at 1100 AM CDT Tue Apr 16 2024 ...Meso Discussion on Severe Risk... Latest surface analysis depicted a warm front stretching from central Nebraska southeastward into northern Missouri and south central Illinois, with a strong cold front across central Kansas and Oklahoma. This was all associated with a 992 hPa surface low over central Nebraska. Per mesoanalysis, a strong 50-60 kt LLJ was also just ahead of this surface low, and was responsible for ongoing storm development across western Iowa and northwest Missouri this morning. These aforementioned features will be the driver of our weather through Wednesday morning. Regarding the latest forecast information, overall things remain on track from the previous discussion. Latest short-term CAMs remain in good agreement in bringing in the aforementioned storms across southwest Iowa and northwest Missouri into our area beginning after noon. Given extremely favorable parameters (1. Advecting dew points in the 50s/60s; 2. Strong LLJ ~50-60 kts; 3. Robust lift throughout the vertical of the atmosphere w/ the LLJ and jet exit aloft; 4. subsequent vertical shear with the presence of the jets; 5. Favorable mid-level lapse rates > 7 C/km supporting storm growth), confidence is high that these storms will be severe as they traverse the area. Overall timing remains consistent from the previous AFD. The initial band of storms more associated with the warm front will track NE across the area between 1 PM and 5 PM. A secondary line of storms associated with the initial (Pacific) cold front is expected to develop in central IA in the late afternoon. This line of storms will track across the area between 5 and 9 PM and may be stronger than the first. So, it should be noted that there may be a brief lull for any one location after the first wave and more, possibly stronger, storms will move through in the commute time into mid evening. The SPC maintains much of the CWA in an Enhanced Risk (level 3 out of 5) area; with a Slight Risk (level 2 out of 5) for the E and NE parts of the CWA including Freeport, Sterling, and Princeton, IL. All severe hazards including large hail and tornadoes (especially with any long-lived supercells), and damaging winds will all be possible. The long-lived supercell potential proxy of updraft helicity swaths is most pronounced across eastern Iowa as the northern portion of the warm sector impinges. Heading into late tonight into Wednesday morning, will make note of a potential for a renewed round of storms and thunderstorms mainly east of the Mississippi River in our far northwest Illinois counties. NAMnest remains the biggest advocate of the threat, which is likely due to the parent NAM showing strong CVA associated with the passing shortwave aloft in that area. Like the mid shift, will maintain this event as low confidence. However, should storms develop, they could bring a wind and low tornado threat. ...Winds... Given an extremely tight pressure gradient in place across the area with the strengthening surface low to the west, and the very strong 50-60 kt LLJ around the 925-850 hPa level, expecting southeast winds sustained around 20 to 30 MPH. Gusts may approach 40 to 45 MPH as times, especially in east central Iowa which will be in the tightest portion of the pressure gradient. However, given the complex nature of messaging today with the incoming severe potentially inducing stronger winds, we've opted to follow the mid shift in holding on an advisory. ...Rainfall... Robust 1.25-1.75" PWAT feed will be in place across the area ahead of the cold front, ensuring efficient rainfall processes with storms as they traverse the area. Latest HREF probs are on the lower end with regards to storms producing > 1.00"/hr rainfall (30-40%) likely due to the faster movement of storms. Thankfully, latest soil moisture profile analysis shows dry to near normal conditions are in place. This, combined with the greenup we've been experiencing over the last several days and lowering river levels will allow for a lower risk of hydrophobic conditions and soils being able to more easily absorb heavier rains, thus a lower flash flood risk. That being said, more susceptible areas like urban areas and those with poor drainage will see issues with ponding of water. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 235 PM CDT Tue Apr 16 2024 Wednesday...Upper low storm system will look to fill and roll northeastward acrs WI. In its wake, lingering mid level cool pool will help induce sctrd to isolated showers and even a few storms mainly north of I-80. Graupel will be possible out of a more vigorous shower/storm. Other breezy and cooler, with westerly sfc winds gusting up to 35 MPH. Deeper mixing making the most out cooling thicknesses with highs in the low to mid 60s, even some upper 60s south. Thursday and Friday...Broad low amplitude cyclonic flow to usher acrs another wave with sfc reflection inverted trof on Thursday. Looking at fcst soundings and stout inversion rooted around the H8 MB level, it look's like an elevated shower day coming acrs the CWA, almost like a cold season system. But convergent and robust 35 to 45 KT LLJ flow will advect a plume of 100-900+ mid layer MUCAPEs probably enough to fuel some elevated thunder and small hail if we get the currently indicated 30-50 KT storm layer shear. 0.20 to a half inch of rainfall possible Thu looking at elevated PWAT feed and extent of lift. Sfc layer high temps held down mainly in the 50s Thu. Thu night the first in a series of seasonably cool nights. With cloud clear off and possible sfc wind decouple to or under 5 KTs, there may be some patchy frost in the northwest. We are now susceptible to frost and freeze with the recent vegetation growth spurt/budding out, thus some headlines may eventually have to be issued...if not Thursday night, Friday and Saturday nights looking cold prone. Northwest high plains to mid MS RVR Valley strong sfc ridging adjusts acrs the area, highs only in the 50s Friday. Friday night with cloud thinning especially acrs the northern 2/3's of the CWA, low temps look to bee in the low to mid 30s with more frost potential. Cold H85 MB ridge rule supports lows in the upper 20s to lower 30s and more of a freeze threat. Saturday and Sunday...Saturday a breezy and coolish day despite later April insolation with -3 to -6 H85 MB pool overhead...highs in the upper 40s to mid 50s for most of the area. Continued LLVL ridging and sfc wind drop off could make Sat night the coolest of the stretch with widespread upper 20s to low 30s possible, as well as some mid 20s in cold air drainage locations. Sunday moderation with temps back in the upper 50s to around 60. Early next week...Continued moderating temps ahead of a clipper-type wave originating out out of B.C. Canada, and ensemble timing brings this system acrs the Midwest with associated showers for the local fcst area mainly Monday night. Highs in the 60s next Tuesday. ..12.. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1213 PM CDT Tue Apr 16 2024 A strong area of low pressure and attendant warm front/cold front will bring an increased threat of showers and storms to all terminals this afternoon and evening. Some of the storms could be strong to severe with damaging winds, large hail and tornadoes all possible. These are currently expected to impact the terminals from 200 PM to 800 PM when MVFR or IFR visibilities and ceilings will be seen, along with variable gusts around 35 to 40 kts. After the storms move through, winds will become southerly but will remain gusty with VFR conditions. For Wednesday morning, winds will continue to veer to the west with gusts around 20-25 kts at times. A passing upper level low will bring MVFR ceilings across the area beginning around 17/12z. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Speck LONG TERM...12 AVIATION...Speck
Hazardous weather outlook, Apr 16, 3:36 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 336 PM CDT Tue Apr 16 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 336 PM CDT Tue Apr 16 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Rounds of strong to severe storms will continue through tonight. The Storm Prediction Center has an Enhance Risk for much of the area, with a Slight Risk for the far east and northeast parts of the area. Large hail, possibly over golf ball size, damaging winds, and tornadoes are all possible. Locally heavy rainfall will also occur, possibly producing ponding of water, urban and small stream flooding. Away from the storms, strong gradient winds may gust up to 45 MPH through the evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorms are possible in northwest Illinois Wednesday afternoon, with lightning the main risk. Thunderstorms are possible south of Interstate 80 on Thursday, with lightning the main threat. Frost and or freeze may be possible Friday night and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through the evening. GENERAL STORM MOTION OF THE DAY: Quickly North-northeast at 40 to 60 MPH. 12
In the hours before
Local storm report, Apr 16, 2:58 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
258 PM CDT Tue Apr 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Tstm Wnd Gst 2 NNE Cedar Rapids 42.00N 91.66W
04/16/2024 E65 MPH Linn IA Trained Spotter
Along with torrential rain and pea size
hail.
&&
HaaseLocal storm report, Apr 16, 3:21 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
321 PM CDT Tue Apr 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM Tstm Wnd Gst 3 NNE Cedar Rapids 42.01N 91.66W
04/16/2024 E65 MPH Linn IA Trained Spotter
Also some hail but size unknown.
&&Local storm report, Apr 16, 3:35 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
335 PM CDT Tue Apr 16 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg 1 SW Winthrop 42.46N 91.75W
04/16/2024 Buchanan IA Emergency Mngr
semi blown over at milemarker 261. Highway
blocked. Time of the event estimated using
radar.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 5:30 AM CDT | Special Weather Statement | DVN | Buchanan | 15 min |
| Apr 16, 11:47 AM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 43 min |
| Apr 16, 1:12 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 33 min |
| Apr 16, 1:14 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 46 min |
| Apr 16, 2:34 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn | 41 min |
| Apr 16, 2:48 PM CDT | Tornado Warning | DVN | Benton, Buchanan, Linn | 27 min |
| Apr 16, 2:58 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Jones, Linn | 47 min |
| Apr 16, 3:02 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 43 min |
| Apr 16, 3:13 PM CDT | Tornado Warning | DVN | Buchanan, Delaware | 32 min |
| Apr 16, 3:15 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque, Johnson, Jones, Linn | 45 min |
| Apr 16, 3:17 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 43 min |
| Apr 16, 3:20 PM CDT | Tornado Warning | DVN | Cedar, Delaware, Dubuque, Jones, Linn | 25 min |
| Apr 16, 3:43 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren, Washington | 47 min |
| Apr 16, 3:47 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 13 min |
| Apr 16, 3:47 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn, Washington | 43 min |
| Apr 16, 3:57 PM CDT | Severe Thunderstorm Warning | DVN | Washington | 33 min |
| Apr 16, 4:13 PM CDT | Tornado Warning | DVN | Henry, Lee, Van Buren | 47 min |
| Apr 16, 4:17 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Linn | 28 min |
| Apr 16, 4:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 5 more | 52 min |
| Apr 16, 4:25 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Johnson, Louisa, Muscatine, Washington | 50 min |
| Apr 16, 4:49 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 41 min |
| Apr 16, 4:51 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Louisa | 39 min |
| Apr 16, 4:54 PM CDT | Tornado Warning | DVN | Des Moines, Lee | 51 min |
| Apr 16, 5:02 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones | 43 min |
| Apr 16, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Muscatine, Scott | 21 min |
| Apr 16, 5:20 PM CDT | Tornado Warning | DVN | Louisa | 40 min |
| Apr 16, 5:40 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 50 min |
| Apr 16, 5:46 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Lee | 29 min |
| Apr 16, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 51 min |
| Apr 16, 5:59 PM CDT | Tornado Warning | DVN | Scott | 31 min |
| Apr 16, 6:22 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 23 min |
| Apr 16, 6:42 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Scott | 48 min |
| Apr 16, 6:56 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 64 min |
| Apr 16, 4:14 PM CDT | Tornado Warning | DVN | Clark, Scotland | 46 min |
Nearby
Tornado Warnings in Missouri, 2024Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.